Alert archive / Louisiana / Special Weather Statements in 2011

Special Weather Statement, NWS Lake Charles, LA

June 21, 2011Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 21, 2011, 10:49 AM CDT for Rapides Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 10:49 AM CDT (15:49 UTC)
Expired
Jun 21, 2011, 11:15 AM CDT
In force
26 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4282 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS84 KLCH 211549
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CDT TUE JUN 21 2011

LAZ027-028-031-211615-
RAPIDES LA-ALLEN LA-VERNON LA-
1049 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...ALLEN AND VERNON
PARISHES UNTIL 1115 AM CDT...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF ELIZABETH...MOVING NORTHEAST
AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GLENMORA AND LEANDER BY 1110 AM...
  ELMER AND HINESTON BY 1115 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.


LAT...LON 3131 9280 3106 9241 3081 9279 3091 9296

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:03 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 21, 9:03 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CDT TUE JUN 21 2011

.UPDATE...
LARGE FETCH OF MOISTURE MOVING IN FROM THE GULF WILL PRODUCE
SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS WILL HAVE
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINS AT
TIMES. THIS WILL HOLD TEMPS BACK INTO THE MID TO UPPER 80S ON
SOUTH WINDS. HAVE MADE A FEW CHANGES TO THE ZONES FOR TODAY.
THIS PATTERN WILL PERSIST INTO THURSDAY BEFORE DECREASING.

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT TUE JUN 21 2011/

DISCUSSION...
CONCERNING THE 21/12Z TAF ISSUANCE.

AVIATION...
TROPICAL-LIKE MOISTURE HAS MOVED INTO THE REGION AND THIS...COMBINED
WITH LOW LEVEL JET AND SURFACE MOISTURE CONVERGENCE...HAS ALLOWED
SCATTERED SHOWERS AND THUNDERSTORMS TO FORM FROM AROUND KAEX TO
KBPT/KLCH. FREQUENT LIGHTNING...WIND GUSTS TO 25 KNOTS...AND MVFR
VISIBILITIES CEILINGS CAN BE EXPECTED WITH THIS ACTIVITY THROUGH
THE MORNING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN
REFORM THIS AFTERNOON AS MAX DAYTIME HEATING WILL COMBINE WITH THE
VERY MOIST ATMOSPHERE.

ACTIVITY WILL BEGIN TO DIMINISH IN AREA COVERAGE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...WITH
TROPICAL LIKE MOISTURE HANGING AROUND...AND NOCTURNAL LOW LEVEL
JET EXPECTED...A FEW SHOWERS WILL CONTINUE THROUGH THE NIGHT...AND
THEREFORE WILL KEEP VCSH GOING AFTER 22/01Z THROUGH THE END OF THE
TAF PERIOD.

RUA

PREV DISCUSSION... /ISSUED 513 AM CDT TUE JUN 21 2011/

.WELCOME AND BENEFICIAL RAINS TO CONTINUE THROUGH LATE WEDNESDAY...

SYNOPSIS...DEEP LOW PRESSURE OVER THE UPPER MIDWEST WITH AN
ASSOCIATED BROAD AND DEEP UPPER LEVEL TROF EXTENDING OVER THE
SOUTHERN PLAINS WILL CONTINUE COMBINING WITH A HIGH PRESSURE RIDGE
OVER THE SOUTHEASTERN STATES. THIS WILL CONTINUE A DEEP AND MOIST
FETCH OF TROPICAL MOISTURE OUT OF THE CARRIBEAN AND INTO OUR
REGION. MUCH NEEDED AND WELCOME PERIODS OF SHOWERS WILL CONTINUE
THIS WEEK FROM THIS SET UP. WHILE THIS RAIN OBVIOUSLY WILL NOT BE
SUFFICIENT TO END A DROUGHT GOING ON TWO YEARS, PRECIPITABLE WATER
VALUES OF AROUND 2 INCHES SHOULD BE ENOUGH TO GIVE US AN
ADDITIONAL 1 TO 2 INCHES OF RAIN THIS WEEK...GREATLY HELPING THE
PARCHED TOPSOIL AND DRY GRASSES.

SHORT TERM...AN MCS OVER NORTH TEXAS IS NOT EXPECTED TO BE A
PLAYER TODAY AS IT IS TOO FAR UPSTREAM. QUICKLY MOVING SHOWERS
SHOULD BE COVERING ABOUT HALF THE AREA TODAY WITH NO MORE THAN
ABOUT 30 PERCENT COVERAGE AT ANY GIVEN TIME. GUIDANCE HAS BEEN
DISCOUNTING THE LINGERING EFFECTS OF MID LEVEL RIDGING WHICH HAS
INHIBITED CONVECTION DESPITE HIGH MOISTURE CONTENT AND INSTABILITIES.
FOR THAT REASON AND A LACK OF A FOCUSING MECHANISM, I UNDERCUT
GUIDANCE AND WENT AGAIN WITH A 50 PERCENT POP. THIS PANNED OUT
WELL YESTERDAY. LATENT HEAT RELEASE EFFECTS AT NIGHT SHOULD AGAIN PERSIST
AND SO WENT ABOVE GUIDANCE ON POPS TUESDAY NIGHT. LOOKS LIKE WITH
THE GRADIENT LOOSENING, WE HAVE SEEN THE LAST OF THE RECORD HIGH
MINIMUMS THIS MORNING. SHOULD JUST SEE A FEW DEGREES ABOVE
SEASONAL NORMS TUESDAY NIGHT.

LONG TERM...WENT BELOW GUIDANCE ON POPS FOR WEDNESDAY. SURFACE
RIDGING FROM THE EAST SHOULD BE SUFFICIENT TO MITIGATE OUR PRECIP
CHANCES TO THE LOW END CHANCE CATEGORY. AGAIN WENT HIGHER THAN
GUIDANCE WEDNESDAY NIGHT IN THE SOUPY TROPICAL AIRMASS WHERE
LATENT HEAT WILL AGAIN BE RELEASED...NOT SURPRISING THAT MODELS
MISS ON THIS. BY FRIDAY AFTERNOON...WHAT REMAINS OF THE H5 TROF
AXIS WILL PASS TO THE EAST. UPPER LEVEL RIDGING BUILDING IN FROM
THE WEST WILL HELP SUPRESS RAIN CHANCES TO BELOW CLIMO. DID
MAINTAIN LOW END CHANCES ON SATURDAY WITH THE AREA BACK IN THE DRY
DOLDRUMS BY SUNDAY AS HIGH PRESSURE BUILDS IN FROM TEXAS.

MARINE...SEAS WILL BE SLOW TO SUBSIDE DESPITE THE WINDS SLIPPING
BELOW THE ADVISORY THRESHOLD. MODERATE SOUTHERLY TONIGHT,
DIMINISHING ON WEDNESDAY AS THE GRADIENT RELAXES.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  75  85  76  91 /  70  30  70  40  30
KBPT  88  78  84  76  91 /  70  30  70  40  30
KAEX  89  73  86  72  93 /  70  30  70  30  20
KLFT  88  74  86  75  90 /  70  30  70  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 1 PM THIS AFTERNOON TO 7 PM
     CDT THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 1 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM.

&&
Hazardous weather outlook, Jun 21, 5:35 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT TUE JUN 21 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-221000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

BANDS OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR THE OUTER
COASTAL WATERS 20 TO 60 NM OUT...MAINLY FOR SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WET PATTERN CONTINUES WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS
ON WEDNESDAY AND THURSDAY. CHANCES TAPER OFF FRIDAY INTO SATURDAY.
SUNDAY WILL SEE A RETURN OF THE HOT AND DRY CONDITIONS AS HIGH
PRESSURE REBUILDS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Jun 21, 7:33 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 AM CDT TUE JUN 21 2011

LAZ030-041-TXZ182-216-211330-
NEWTON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
733 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES
UNTIL 830 AM CDT...

AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FOREST HEIGHTS...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARTBURG...FOREST HEIGHTS AND DEWEYVILLE BY 740 AM...
  STARKS BY 750 AM...
  DEVILS POCKET BY 755 AM...
  LUNITA BY 800 AM...
  OLD SALEM BY 810 AM...
  FIELDS...BANCROFT AND DE QUINCY BY 820 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3081 9369 3053 9327 3008 9376 3017 9394
Special weather statement, Jun 21, 8:34 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 AM CDT TUE JUN 21 2011

LAZ028-031-032-042-211400-
RAPIDES LA-EVANGELINE LA-ALLEN LA-JEFFERSON DAVIS LA-
834 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...ALLEN AND
JEFFERSON DAVIS PARISHES UNTIL 900 AM CDT...

AT 831 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF OBERLIN...MOVING NORTHEAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALLEN PARISH AIRPORT AND BOND BY 855 AM...
  OAKDALE AND BEAVER BY 900 AM...

THE PRIMARY THREAT FROM THIS STORM IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3093 9275 3076 9242 3041 9277 3051 9292

25
Special weather statement, Jun 21, 8:50 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 AM CDT TUE JUN 21 2011

LAZ028-029-211415-
RAPIDES LA-AVOYELLES LA-
850 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 915 AM CDT...

AT 844 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF ALEXANDRIA...MOVING NORTHEAST AT
25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KINGSVILLE AND TIOGA BY 855 AM...
  LIBUSE...PARADISE AND BALL BY 900 AM...
  ESLER REGIONAL AIRPORT BY 910 AM...
  HOLLOWAY AND DEVILLE BY 915 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3147 9216 3141 9215 3138 9209 3118 9236
      3128 9253 3144 9246 3148 9223 3148 9219

25
Special weather statement, Jun 21, 9:16 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 AM CDT TUE JUN 21 2011

LAZ028-029-032-211445-
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
916 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE AND
AVOYELLES PARISHES UNTIL 945 AM CDT...

AT 912 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF GLENMORA...MOVING NORTHEAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHENEYVILLE BY 935 AM...
  LECOMPTE BY 940 AM...
  POLAND AND ECHO BY 945 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3134 9248 3109 9212 3085 9249 3097 9265

25
Special weather statement, Jun 21, 10:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CDT TUE JUN 21 2011

LAZ027-028-031-211615-
RAPIDES LA-ALLEN LA-VERNON LA-
1049 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...ALLEN AND VERNON
PARISHES UNTIL 1115 AM CDT...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF ELIZABETH...MOVING NORTHEAST
AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GLENMORA AND LEANDER BY 1110 AM...
  ELMER AND HINESTON BY 1115 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3131 9280 3106 9241 3081 9279 3091 9296

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 AM CDTSpecial Weather StatementLCHCalcasieu57 min
Jun 21, 8:34 AM CDTSpecial Weather StatementLCHAllen26 min
Jun 21, 8:50 AM CDTSpecial Weather StatementLCHRapides25 min
Jun 21, 9:16 AM CDTSpecial Weather StatementLCHRapides29 min
Jun 21, 1:02 PM CDTSpecial Weather StatementLCHRapides28 min
Jun 21, 1:12 PM CDTAreal Flood AdvisoryLCHRapides, Vernon3 hr
Jun 21, 1:33 PM CDTSpecial Weather StatementLCHRapides42 min
Jun 21, 2:44 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry46 min

Nearby

Special Weather Statements in Louisiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.